Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Irredundant sets in Boolean algebras


Author: Stevo Todorčević
Journal: Trans. Amer. Math. Soc. 339 (1993), 35-44
MSC: Primary 03E50; Secondary 06E05
MathSciNet review: 1080736
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that every uncountable Boolean algebra $ A$ contains an uncountable subset $ I$ such that no $ a$ of $ I$ is in the subalgebra generated by $ I\backslash \{ a\} $ using an additional axiom of set theory. It is also shown that a use of some such axiom is necessary.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 03E50, 06E05

Retrieve articles in all journals with MSC: 03E50, 06E05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1993-1080736-3
PII: S 0002-9947(1993)1080736-3
Article copyright: © Copyright 1993 American Mathematical Society